Alert archive / Florida / Special Weather Statements in 2017

Special Weather Statement, NWS Melbourne, FL

June 1, 2017Brevard County, Florida

NWS Melbourne, FL issued this special weather statement at Jun 1, 2017, 4:00 PM EDT for Brevard County, Florida. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2017, 4:00 PM EDT (20:00 UTC)
Expired
Jun 1, 2017, 5:00 PM EDT
In force
60 min
Issued by
NWS Melbourne, FL

County Brevard County, FL

The radar

The Melbourne radar (KMLB), 39 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.0 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2017-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1471 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2017-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1471 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
705 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

944 
WWUS82 KMLB 012000
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
400 PM EDT THU JUN 1 2017
 
FLZ045-147-012100-
Northern Brevard County FL-Orange FL-
400 PM EDT THU JUN 1 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BREVARD AND
SOUTHEASTERN ORANGE COUNTIES UNTIL 500 PM EDT...

At 359 PM EDT, Doppler radar was tracking a strong thunderstorm near
Canaveral Groves, or near Titusville Airport, moving south at 10 mph.

Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Titusville, Cocoa, Lone Cabbage Fish Camp, Canaveral Groves and
Canaveral Acres.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2834 8086 2835 8086 2835 8101 2853 8098
      2857 8082 2834 8079
TIME...MOT...LOC 1959Z 338DEG 8KT 2848 8088 

$$

Sedlock

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jun 1, 3:55 PM EDT, 5 minutes earlier.

Area forecast discussion, Jun 1, 3:55 PM EDT, 5 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
355 PM EDT Thu Jun 1 2017

.DISCUSSION...

Tonight...
Sea breeze/out flow boundaries pushing well inland on both sides of
the peninsula. Merger btwn the the east and west coast boundaries
should occur well before sunset, with the Orlando Metroplex as the
bull's eye. S/SW H85-H50 steering flow 5-10KTS suggest limited
potential for blow back to the coastal counties. Collision will
occur early enough for the resulting convection to burn through most
of the atmosphere's energy...will include pre-1st pd to cover late
aftn/early evng convection. Activity should be done before
midnight...only brief coastal showers expected along the Treasure
Coast overnight. Min temps near the current dewpoints...L/M70s.

Fri-Sat...
Unsettled WX through late week as a deep mid lvl troffing pattern
over the ern CONUS/W Atlc combines with a weak frontal trof over the
Mid/Deep South to keep the axis of the Bermuda Ridge suppressed over
central/south FL. Wrly flow aloft will pull high moisture from the
GOMex acrs the FL Peninsula...where it will combine with moisture
pooling within the frontal trof to keep deep lyr moisture acrs the
region. PWat values expected to hold in the 2.00"-2.25" range for
much of the upcoming weekend.

Anticipate multiple cloud decks as the the airmass becomes nearly
saturated. This will be a limiting factor wrt sfc heating, despite
the fact that the position of the Bermuda Ridge will maintain a
light S/SW sfc/low lvl flow...one that typically produces abv avg
temps for east central FL. The direct result would be a weak sea
breeze circulation, while the deep saturation lyr implies shallow
lapse rates thru the H85-H50 lyr...AOB 6.0C/KM. Even so, with such
anomalously high PWat values, the necessary forcing to trigger
shra/tsra will be easy to achieve.

Upstream...mid lvl vorticity over the GOMex is triggering plentiful
convection, and the srn branch of the H30-H20 jetstream, while not
particularly strong, will provide a modest amount of upr lvl
divergence. This should be sufficient to maintain 60-70pct PoPs as
both GFS/ECMWF MOS guidance is suggesting. As mentioned, mid lvl
temps/lapse rates not indicative of strong/svr WX...H70 btwn 7-8C
and H50 btwn -7/-8C suggest CG lightning/heavy precip rainfall will
be the most sig WX threats from diurnal convection.

Btwn the cooling effects of the precip and the blanketing effects of
the deep cloud deck, max/min temps will not differ by more than 10-
15F...aftn readings in the M/U80s, mins in the L/M70s.

Sun-Thu...(prev disc)
Models remain in agreement that moisture levels will remain above
normal and support scattered to numerous showers and thunderstorms
each day. Mid and upper level troughing over the eastern CONUS will
maintain westerly flow aloft while the subtropical ridge gets
shunted to our south and east by early next week. While interior
locations will be favored for the greatest shower and storm chances
over the weekend, increasing west winds through the column will
allow for higher rain chances along the coast next week. A weak mid
level trough is forecast to traverse the northern Gulf Coast early
next week and could further enhance rainfall chances into the middle
of next week. Increased cloud cover will keep afternoon temps near
to slightly below normal through the period.

&&

.AVIATION...Thru 02/12Z.
Sfc Winds:
Coastal sites...thru 02/00Z E/SE 8-12KTS...btwn 02/00Z-02/03Z...
bcmg S/SE 4-7KTS...btwn 02/04Z-02/06Z bcmg vrbl AOB 3KTS.
Interior sites...thru 01/22Z bcmg E/SE 7-11KTS...btwn 01/22Z-02/02Z
vrbl 5-8KTS...btwn 02/02Z-02/05Z...bcmg vrbl AOB 3KTS.

WX/Vsbys/Cigs:
Coastal sites...thru 01/22Z sct MVFR shras/isold IFR tsras...btwn
02/00Z-02/03Z N of KMLB chc IFR tsras.
Interior sites...thru 01/23Z sct-nmrs MVFR shras/sct IFR tsras slgt
chc +TSRA with sfc +G35KTS...btwn 01/23Z-02/03Z chc MVFR shras/IFR
tsras.

&&

.MARINE...
Tonight...High pressure ridge across the waters will produce a light
to gentle srly breeze. There will be a chance for storms to push off
the coast through this sunset...mainly north of Sebastian Inlet.
There should be more nighttime lightning storms over the Gulf
Stream. Seas 1-2 feet.

Friday-Tuesday...Bermuda Ridge axis will be the primary WX feature
for the lcl Atlc, maintaining a light to gentle breeze meandering
btwn S/SW at night/early mrng...and S/SE in the daytime/evng with
the seabreeze/landbreeze circulation. Seas 2-3FT. Increased moisture
will lead to increased shra/tsra coverage, some of which will have
the potential to move offshore in the afternoon and evening,
especially north of Cape Canaveral. Southwest flow expected to
become more established early next week as high pressure gets
shunted to our south. This will increase the chance of offshore-
moving afternoon storms over the Space/Treasure Coasts.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  73  84  72  84 /  40  60  30  50
MCO  73  86  71  86 /  40  70  40  60
MLB  73  85  73  84 /  40  60  40  50
VRB  74  85  72  84 /  40  60  40  50
LEE  74  86  73  86 /  40  70  30  60
SFB  73  86  72  86 /  40  60  30  60
ORL  74  86  72  86 /  40  70  40  60
FPR  72  86  73  84 /  40  60  40  50

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.

&&

Short Term/Mid Term...Bragaw
Impact WX/Radar Ops...Spratt
Hazardous weather outlook, Jun 1, 10:05 AM EDT, 5 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1005 AM EDT Thu Jun 1 2017

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-020500-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-
Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
1005 AM EDT Thu Jun 1 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
Sufficient moisture and instability should produce scattered
lightning storms along the east and west coast sea breezes this
afternoon as they push inland across the coastal counties. Then
a collision should occur late in the day between 5 and 8 pm over
Lake county and adjacent portions of inland Volusia, Seminole,
western Orange and northwest Osceola counties. Conditions are
favorable for a few strong storms containing frequent lightning
strikes, downburst winds up to 50 mph and small hail. Very heavy
rain accumulating 2 to 3 inches in a short period of time may
cause temporary flooding especially in urban areas.

.MARINE THUNDERSTORM GUST IMPACT...
Scattered lightning storms over land may push back across the
intracoastal waters and nearshore Atlantic this afternoon and
evening, mainly north of Sebastian Inlet. Gusty outflow winds
near 35 knots will be possible along with dangerous lightning
strikes.

.FIRE WEATHER IMPACT...
While a few areas saw heavy rain yesterday, continued dry
vegetation in many areas will produce a moderate to high danger
of wildfire spread.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
A rather cloudy and wet pattern is expected this weekend and
early next week with scattered to numerous afternoon and evening
lightning storms. The primary hazards will be frequent lightning
strikes, gusty downburst winds and heavy rainfall on both land and
water.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today.

Kelly/Johnson

In the hours before

Special weather statement, Jun 1, 3:11 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Melbourne FL
311 PM EDT THU JUN 1 2017

FLZ144-012000-
Southern Lake County FL-
311 PM EDT THU JUN 1 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAKE COUNTY UNTIL
400 PM EDT...

At 311 PM EDT, Doppler radar was tracking a strong thunderstorm near
Groveland. This storm was nearly stationary.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Tavares, Groveland, Mascotte, Howey-In-the-hills and Lake Harris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2878 8195 2878 8166 2835 8166 2835 8179
      2836 8179 2836 8186 2835 8186 2835 8196
TIME...MOT...LOC 1911Z 339DEG 1KT 2862 8182

Sedlock
Special weather statement, Jun 1, 3:23 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Melbourne FL
323 PM EDT THU JUN 1 2017

FLZ141-012015-
Coastal Volusia County FL-
323 PM EDT THU JUN 1 2017

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL VOLUSIA COUNTY UNTIL
415 PM EDT...

At 322 PM EDT, Doppler radar was tracking a strong thunderstorm near
Port Orange, moving southeast at 10 mph.

Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Daytona Beach, Port Orange, New Smyrna Beach, South Daytona and
Daytona Beach Shores.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2912 8091 2905 8087 2895 8098 2906 8113
      2924 8107
TIME...MOT...LOC 1922Z 335DEG 9KT 2913 8103

Sedlock
Special weather statement, Jun 1, 4:00 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
400 PM EDT THU JUN 1 2017

FLZ045-147-012100-
Northern Brevard County FL-Orange FL-
400 PM EDT THU JUN 1 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BREVARD AND
SOUTHEASTERN ORANGE COUNTIES UNTIL 500 PM EDT...

At 359 PM EDT, Doppler radar was tracking a strong thunderstorm near
Canaveral Groves, or near Titusville Airport, moving south at 10 mph.

Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Titusville, Cocoa, Lone Cabbage Fish Camp, Canaveral Groves and
Canaveral Acres.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2834 8086 2835 8086 2835 8101 2853 8098
      2857 8082 2834 8079
TIME...MOT...LOC 1959Z 338DEG 8KT 2848 8088

Sedlock

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 3:11 PM EDTSpecial Weather StatementMLBLake49 min
Jun 1, 3:23 PM EDTSpecial Weather StatementMLBVolusia52 min
Jun 1, 3:35 PM EDTSevere Thunderstorm WarningMLBVolusia55 min
Jun 1, 4:05 PM EDTSpecial Weather StatementMLBIndian River55 min
Jun 1, 4:29 PM EDTAreal Flood AdvisoryMLBVolusia91 min
Jun 1, 4:32 PM EDTSpecial Weather StatementMLBVolusia58 min
Jun 1, 4:41 PM EDTAreal Flood AdvisoryMLBBrevard, Orange64 min
Jun 1, 6:08 PM EDTSpecial Weather StatementMLBOkeechobee67 min

Nearby

Special Weather Statements in Florida, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.